Alert archive / Montana / Winter Storm Watches in 2012

Winter Storm Watch 9, NWS Great Falls, MT

October 20, 2012

NWS Great Falls, MT issued this winter storm watch at Oct 20, 2012, 2:20 PM MDT. It took effect at Oct 22, 2012, 3:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 20, 2012, 2:20 PM MDT (20:20 UTC)
In effect from
Oct 22, 2012, 3:00 PM MDT
Expired
Oct 22, 2012, 3:15 AM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WWUS45 KTFX 202020
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
220 PM MDT SAT OCT 20 2012

MTZ009-010-048-211200-
/O.NEW.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
220 PM MDT SAT OCT 20 2012

...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING. 

* TIMING AND MAIN IMPACT: WIDESPREAD SNOW WILL DEVELOP OVER THE
  MOUNTAINS OF THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON. SNOW
  WILL SPREAD ACROSS THE PLAINS OF EASTERN GLACIER COUNTY MONDAY
  NIGHT. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE AT LOWER
  ELEVATIONS WITH UP TO 20 INCHES POSSIBLE IN THE MOUNTAINS NEAR
  THE CONTINENTAL DIVIDE.

* WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
  WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED VISIBILITIES.

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME
  DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR
  ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... AND
  MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
4 follow-up statements
285 
WWUS45 KTFX 210840
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 AM MDT SUN OCT 21 2012

MTZ009-010-048-212200-
/O.CON.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
240 AM MDT SUN OCT 21 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING. 

* TIMING AND MAIN IMPACT: WIDESPREAD SNOW WILL DEVELOP OVER THE 
  MOUNTAINS OF THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON. SNOW 
  WILL SPREAD ACROSS THE PLAINS OF EASTERN GLACIER COUNTY MONDAY 
  NIGHT. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE AT
  LOWER ELEVATIONS WITH UP TO 20 INCHES POSSIBLE IN THE MOUNTAINS
  ALONG THE CONTINENTAL DIVIDE.

* WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 
  MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED 
  VISIBILITIES. 

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME 
  DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR 
  ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  AND MARIAS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
914 
WWUS45 KTFX 211952
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
152 PM MDT SUN OCT 21 2012

MTZ009-010-048-220500-
/O.CON.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
152 PM MDT SUN OCT 21 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING. 

* TIMING AND MAIN IMPACT: WIDESPREAD SNOW WILL DEVELOP OVER THE 
  MOUNTAINS OF THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON. SNOW 
  WILL SPREAD ACROSS THE PLAINS OF EASTERN GLACIER COUNTY MONDAY 
  NIGHT. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE AT 
  LOWER ELEVATIONS WITH UP TO 20 INCHES POSSIBLE IN THE 
  MOUNTAINS ALONG THE CONTINENTAL DIVIDE.

* WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 
  MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED 
  VISIBILITIES.

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME 
  DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR 
  ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
404 
WWUS45 KTFX 220431
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1031 PM MDT SUN OCT 21 2012

MTZ009-010-048-221645-
/O.CON.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
1031 PM MDT SUN OCT 21 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING. 

* TIMING AND MAIN IMPACT: WIDESPREAD SNOW WILL DEVELOP OVER THE 
  MOUNTAINS OF THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON. SNOW 
  WILL SPREAD ACROSS THE PLAINS OF EASTERN GLACIER COUNTY MONDAY 
  NIGHT. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE AT 
  LOWER ELEVATIONS WITH UP TO 20 INCHES POSSIBLE IN THE 
  MOUNTAINS ALONG THE CONTINENTAL DIVIDE.

* WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 
  MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED 
  VISIBILITIES.

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME 
  DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR 
  ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... 
  MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
539 
WWUS45 KTFX 220915
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
315 AM MDT MON OCT 22 2012

MTZ009-048-222200-
/O.UPG.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/
/O.NEW.KTFX.WW.Y.0034.121022T2100Z-121023T1800Z/
/O.NEW.KTFX.WS.W.0017.121022T2100Z-121023T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
315 AM MDT MON OCT 22 2012

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON MDT TUESDAY FOR ELEVATIONS ABOVE 4500 FEET...
...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON MDT TUESDAY FOR ELEVATIONS BELOW 4500 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 4500 FEET FOR HEAVY SNOW...
WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY.

A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4500 FEET HAS ALSO
BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW
4500 FEET FOR SNOW IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON
MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.


* TIMING AND MAIN IMPACT: WIDESPREAD SNOW WILL DEVELOP OVER THE
  MOUNTAINS OF THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON.
  PRECIPITATION OVER THE LOWER ELEVATIONS WILL START AS A RAIN
  SNOW MIX THEN CHANGE OVER TO SNOW MONDAY EVENING.

* SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE AT LOWER
  ELEVATIONS WITH UP TO 20 INCHES POSSIBLE IN THE MOUNTAINS ALONG
  THE CONTINENTAL DIVIDE. THE HIGHEST SNOWFALL AMOUNTS ARE
  EXPECTED TO OCCUR AT ELEVATIONS ABOVE 7000 FEET.

* WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 
  MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED 
  VISIBILITIES.

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME 
  DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR 
  ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS.  KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ010-222200-
/O.UPG.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/
/O.NEW.KTFX.WW.Y.0034.121022T2100Z-121023T1800Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
315 AM MDT MON OCT 22 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO NOON MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING AND MAIN IMPACT: A MIX OF RAIN AND SNOW WILL DEVELOP
  ACROSS THE PLAINS OF EASTERN GLACIER COUNTY THIS AFTERNOON THEN
  CHANGE TO SNOW THIS EVENING.

* SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE. 

* WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 
  MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED 
  VISIBILITIES.

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME 
  DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR 
  ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm watch went out at Oct 20, 11:45 AM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Oct 20, 11:45 AM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1145 AM MDT SAT OCT 20 2012

UPDATED AVIATION

.UPDATE...GOING FORECAST IS GENERALLY IN GOOD SHAPE WITH STRONG
WINDS EXPECTED ACROSS NORTH CENTRAL MONTANA AS A PACIFIC COLD
FRONT SWEEPS THROUGH THE REGION TODAY. HAVE MADE MINOR TWEAKS TO
THE GOING FORECAST PACKAGE TO INCREASE WIND GUSTS OVER THE PLAINS
THIS AFTERNOON AND TO RAISE SNOW LEVELS A BIT BASED ON LATEST
MODEL RUNS. THE CHANGES TO SNOW LEVELS RESULTED IN MORE OF A RAIN
SNOW MIX AROUND SOME OF THE MOUNTAIN AREAS. HAVE ALSO MADE TWEAKS
TO TEMPERATURES, POPS AND SKY CONDITION BUT MOST OF THESE CHANGES
ARE MINOR AND SHOULD NOT SIGNIFICANTLY AFFECT THE FORECAST
PACKAGE. WINDS ARE STILL EXPECTED TO DECREASE THIS EVENING WITH
COLDER TEMPERATURES EXPECTED BEHIND THE FRONT FOR SUNDAY. MPJ

&&

.AVIATION...
UPDATED 1800Z.
DOWNSLOPE WINDS IN THE WAKE OF A COLD FRONT HAVE PROMOTED DRIER
CONDITIONS ACROSS THE PLAINS THIS AFTERNOON. ALONG THE ROCKY
MOUNTAIN FRONT AND AREAS FARTHER SOUTH ALONG THE CONTINENTAL
DIVIDE...RAIN AND SNOW CAN BE EXPECTED WITH WIDESPREAD MOUNTAIN
OBSCURATION. CLOUDS MAY INCREASE OVER THE PLAINS THIS AFTERNOON AS A
WEAK SHORTWAVE MOVES OVER THE CONTINENTAL DIVIDE...HOWEVER DRY
CONDITIONS ARE EXPECTED. WINDS WILL CONTINUE TO INCREASE OVER THE
PLAINS WITH WIND GUSTS OF 40 TO 50 KTS POSSIBLE. AT KBZN AND
KHLN...WIND GUSTS OF 25 TO 35 KTS ARE POSSIBLE. WINDS WILL DECREASE
THIS EVENING. OVERALL...VFR CONDITIONS ARE EXPECTED IN THE NEXT 24
HOURS. MLV

&&

.PREV DISCUSSION...
/ISSUED 530 AM MDT SAT OCT 20 2012/
A PACIFIC FRONTAL SYSTEM AND ASSOCIATED STRONG UPPER LEVEL JET MOVING
ACROSS THE NORTHERN ROCKIES EARLY THIS MORNING WILL MOVE QUICKLY
EAST ACROSS CENTRAL AND SW MT TODAY AHEAD OF A DEEPENING LARGE
SCALE TROUGH ALONG THE WEST COAST. EXPECT WIDESPREAD PRECIPITATION
TO REMAIN MOSTLY CONFINED TO AREAS NEAR THE CONTINENTAL DIVIDE
WITH SOME SHOWERS SPREADING EAST OVER CENTRAL AND SW MT ALONG AND
BEHIND THE FRONT LATER THIS MORNING AND AFTERNOON. SNOW LEVELS
HAVE REMAINED WELL ABOVE PASS LEVELS OVERNIGHT...BUT SHOULD LOWER
THIS MORNING AS COOLER AIR MOVES IN BEHIND THE FRONT. MAIN IMPACT
TO THE FORECAST AREA WILL BE STRONG WINDS TODAY AS THE SURFACE LOW
PRESSURE CENTER TRACKS EAST ACROSS SOUTHERN ALBERTA AND
SASKATCHEWAN AND MIXING ALONG AND BEHIND THE COLD FRONT FRONT
BRING STRONG WINDS ALOFT DOWN TO THE SURFACE OVER NORTH CENTRAL MT.
CONFIDENCE IN HOW FAR EAST THE STRONG WINDS SPREAD IS NOT HIGH AS
MODELS HAVE BACKED OFF SOME ON WIND SPEEDS AT AND BELOW THE 700MB
LEVEL...HOWEVER COMBINATION OF STRONG PRESSURE GRADIENT AND AFTERNOON
MIXING BEHIND THE FRONT AS WELL AS A 120 KT JET OVERHEAD IS HARD
TO IGNORE...SO HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING FOR
THE EASTERN PORTION OF NORTH CENTRAL MT AS WELL TODAY. WINDS
DIMINISH THIS EVENING AS WEAK HIGH PRESSURE BUILDS INTO THE
NORTHERN ROCKIES AND MT TONIGHT. TEMPERATURES WILL LIKELY REMAIN
STEADY OR GRADUALLY COOL TODAY AS COOLER AIR AIR MOVES IN BEHIND THE
FRONT WITH MOST AREAS FALLING BELOW FREEZING TONIGHT. TEMPERATURES
WILL REMAIN AROUND 10 DEGREES BELOW SEASONAL AVERAGES SUNDAY AND
MONDAY AS THE UPPER LEVEL TROUGH CONTINUES TO DEEPEN. BY MONDAY...A
SHORTWAVE EMBEDDED WITHIN THE TROUGH AND UPPER LEVEL JET WILL ROTATE
NE INTO THE REGION FROM THE GREAT BASIN...SPREADING PRECIPITATION
INTO THE AREA. THERE IS STILL A GREAT DEAL OF UNCERTAINTY WITH THE
TIMING OF THIS DISTURBANCE AND THE DEGREE OF WARMING THAT WILL MOVE
IN FROM THE SOUTH...HOWEVER THE AIRMASS WILL BE COOL TO SUPPORT SNOW
LEVELS NEAR VALLEYS FLOORS AND PLAINS. HOENISCH

MONDAY NIGHT THROUGH SATURDAY...AS NOTED IN LATEST NATIONAL-LEVEL
FORECAST MODEL DISCUSSION...THERE REMAINS A LOT OF UNCERTAINTY IN
THE DETAILS FOR THE WEATHER IN THE WEEK AHEAD.  AT THE START OF
FORECAST PERIOD A CLOSED LOW/DEEP UPPER LEVEL TROF WILL BE OFF THE
BC/WASH COAST WITH WELL-DEFINED AND VERY MOIST SOUTHWEST FLOW ALOFT
OVER MONTANA. THIS WILL BRING WIDESPREAD MIX OF MTN SNOW AND VALLEY
RAIN LATE MON THROUGH MIDDAY TUES.  A SHORTWAVE TROF EJECTING FROM
THE CLOSED LOW IS EXPECTED TO TRACK FROM ERN WASH TO FAR SOUTHEAST
ALBERTA ON TUES AND PUSH A COLD FRONT THRU CENTRAL AND SOUTHWEST MT
TUES AFTN.  COOLING BEHIND THE FRONT SHOULD CHANGE ALMOST ALL OF THE
PRECIPITATION TO LIGHT SNOW BUT MOST OF THE INITIAL MOISTURE WILL BE
DOWNSTREAM AT THAT POINT SO AREAS OF ACCUMULATION WILL GENERALLY BE
LIMITED TO THE CENTRAL MT MTN RANGES (LITTLE BELTS/SNOWIES/BEARS
PAW).  MODEL DIFFERENCES ARE MOST PROMINENT IN THE WED-FRI TIME
FRAME WITH THE CANADIAN AND EUROPEAN MODELS BRINGING A WEAK
RIDGE...MOSTLY DRY CONDITIONS AND HIGH TEMPERATURES IN THE LOW-MID
30S WHILE THE GFS HAS SCATTERED SNOW SHOWERS AND TEMPS ABOUT 10 DEG
COLDER THAN THE OTHER MODELS. CURRENT FORECAST IS ROUGHLY BETWEEN
THESE TWO SOLUTIONS WITH REDUCED CHANCES OF PRECIP AND TEMPS
AT/SLIGHTLY ABOVE FREEZING.  THE CLOSED LOW BEGINS TO WEAKEN ON
THURS AND THEN TRACKS ALONG THE US/CAN BORDER THROUGH EARLY
FRI...BRINGING ANOTHER ROUND OF LIGHT SNOW ACROSS MUCH OF THE
FORECAST AREA.  BY SAT...EACH OF THE THREE MODELS HAS ITS OWN UNIQUE
SOLUTION WITH TEMPERATURES RANGING FROM THE TEENS (GFS) TO THE UPPER
40S (CANADIAN).  GIVEN THE LOW CONFIDENCE IN ANY PARTICULAR
SOLUTION...CURRENT OUTLOOK GOES WITH MOSTLY A PERSISTENCE FORECAST
OF UPPER 30S WITH A SLIGHT CHANCE OF LIGHT SNOW.
WARANAUSKAS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  56  27  48  27 /  20  10   0  10
CTB  50  23  43  21 /  20  10  10  20
HLN  55  28  49  27 /  30  10   0  10
BZN  61  28  50  29 /  40  10  10  20
WEY  49  26  45  26 /  40  20  20  30
DLN  56  26  49  26 /  30  10  10  20
HVR  61  27  49  27 /  20   0   0  10
LWT  57  27  46  28 /  20  10  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING BLAINE...CASCADE...
CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...
FERGUS...HILL...JUDITH BASIN...LIBERTY...NORTHERN ROCKY MOUNTAIN
FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 20, 4:24 AM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
424 AM MDT SAT OCT 20 2012

MTZ009-048-211200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
424 AM MDT SAT OCT 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT.

SNOW LEVELS WILL FALL TO AROUND 4000 FEET THIS MORNING AS COOLER
AIR MOVES IN BEHIND A COLD FRONT. SNOW SHOWERS IN THE MOUNTAINS
WILL GRADUALLY DECREASE THROUGH THROUGH THIS AFTERNOON BEFORE
ENDING TONIGHT. 1 TO 3 INCHES OF SNOW IS POSSIBLE AT MARIAS PASS
WITH HIGHER AMOUNTS AT ELEVATIONS ABOVE 6000 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD PACIFIC WEATHER SYSTEM WILL BRING COOLER THAN NORMAL
TEMPERATURES THROUGH MUCH OF NEXT WEEK WITH PERIODS OF LIGHT
ACCUMULATING SNOW POSSIBLE. WINTER WEATHER HIGHLIGHTS MAY BE
NEEDED AS TIMING AND INTENSITY OF THESE WEATHER SYSTEMS BECOMES
MORE CERTAIN IN THE FOLLOWING DAYS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED.

MTZ010>013-044>047-049>051-211200-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
424 AM MDT SAT OCT 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD PACIFIC WEATHER SYSTEM WILL BRING COOLER THAN NORMAL
TEMPERATURES THROUGH MUCH OF NEXT WEEK WITH PERIODS OF LIGHT
ACCUMULATING SNOW POSSIBLE. WINTER WEATHER HIGHLIGHTS MAY BE
NEEDED AS TIMING AND INTENSITY OF THESE WEATHER SYSTEMS BECOMES
MORE CERTAIN IN THE FOLLOWING DAYS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED.

MTZ008-014-015-052>055-211200-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
424 AM MDT SAT OCT 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM MDT SATURDAY.

A COLD PACIFIC WEATHER SYSTEM WILL BRING COOLER THAN NORMAL
TEMPERATURES THROUGH MUCH OF NEXT WEEK WITH PERIODS OF LIGHT
ACCUMULATING SNOW POSSIBLE. WINTER WEATHER HIGHLIGHTS MAY BE
NEEDED AS TIMING AND INTENSITY OF THESE WEATHER SYSTEMS BECOMES
MORE CERTAIN IN THE FOLLOWING DAYS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 9:09 PM MDTHigh Wind WatchTFX6 hr

Nearby

Winter Storm Watches in Montana, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.